Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 24, 2016, 3:02 AM PDT for Baker County, Malheur County, Oregon; 7 counties in Idaho. It took effect at Apr 25, 2016, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2016, 3:02 AM PDT (10:02 UTC)
- In effect from
- Apr 25, 2016, 11:00 AM PDT
- Expired
- Apr 25, 2016, 7:51 PM PDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Baker County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 42 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WWUS75 KBOI 241002 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 402 AM MDT SUN APR 24 2016 ...GUSTY WINDS EXPECTED ACROSS SOUTHEAST OREGON ON MONDAY... .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF SOUTHEAST OREGON ON MONDAY BEHIND AN EXITING LOW PRESSURE SYSTEM. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. ORZ062>064-250000- /O.NEW.KBOI.WI.Y.0009.160425T1800Z-160426T0600Z/ BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 402 AM MDT SUN APR 24 2016 /302 AM PDT SUN APR 24 2016/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO MIDNIGHT MDT /11 PM PDT/ MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO MIDNIGHT MDT /11 PM PDT/ MONDAY NIGHT. * WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...11 AM PDT MONDAY THROUGH 11 PM PDT MONDAY EVENING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
408 WWUS75 KBOI 242041 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 241 PM MDT SUN APR 24 2016 ...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO ON MONDAY... .GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO ON MONDAY BEHIND AN EXITING LOW PRESSURE SYSTEM. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY NOON AND CONTINUE THROUGH THE EVENING. IDZ012-014-251100- /O.EXB.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 241 PM MDT SUN APR 24 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...INCLUDING INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ062>064-251100- /O.EXT.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/ BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 241 PM MDT SUN APR 24 2016 /141 PM PDT SUN APR 24 2016/ ...WIND ADVISORY NOW IN EFFECT FROM NOON MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...INCLUDING INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
631 WWUS75 KBOI 250455 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1055 PM MDT SUN APR 24 2016 ...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO ON MONDAY... .GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO ON MONDAY BEHIND AN EXITING LOW PRESSURE SYSTEM. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY NOON AND CONTINUE THROUGH THE EVENING. IDZ012-014-ORZ062>064-251400- /O.CON.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 1055 PM MDT SUN APR 24 2016 /955 PM PDT SUN APR 24 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...INCLUDING THOSE TRAVELING ON HIGHWAY 20...HIGHWAY 95 AND INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
676 WWUS75 KBOI 250942 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 342 AM MDT MON APR 25 2016 ...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO THIS AFTERNOON... .GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO DUE TO A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY NOON AND CONTINUE THROUGH THE EVENING. IDZ012-014-ORZ062>064-252100- /O.CON.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 342 AM MDT MON APR 25 2016 /242 AM PDT MON APR 25 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...INCLUDING THOSE TRAVELING ON HIGHWAY 20...HIGHWAY 95 AND INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
725 WWUS75 KBOI 252028 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 228 PM MDT MON APR 25 2016 ...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO THROUGH MIDNIGHT... .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH MIDNIGHT ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO DUE TO A LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS SHOULD TAPER OFF AROUND MIDNIGHT. IDZ012-014-ORZ062>064-260600- /O.EXT.KBOI.WI.Y.0009.000000T0000Z-160426T0600Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 228 PM MDT MON APR 25 2016 /128 PM PDT MON APR 25 2016/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...INCLUDING THOSE TRAVELING ON HIGHWAY 20...HIGHWAY 95 AND INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
412 WWUS75 KBOI 260251 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 851 PM MDT MON APR 25 2016 IDZ012-014-ORZ062>064-260400- /O.CAN.KBOI.WI.Y.0009.000000T0000Z-160426T0600Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 851 PM MDT MON APR 25 2016 /751 PM PDT MON APR 25 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MIDNIGHT...BEFORE FURTHER DECREASING INTO TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:31 AM PDT, 31 minutes earlier.
Area forecast discussion, Apr 24, 2:31 AM PDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
331 AM MDT SUN APR 24 2016
.SHORT TERM...TODAY THROUGH MONDAY...WEAK RIDGING AHEAD OF THE
NEXT UPPER LEVEL SYSTEM WILL KEEP THE REGION RELATIVELY DRY THIS
MORNING. EXPECT SHOWERS TO DEVELOP WITH A COLD FRONTAL PASSAGE
TODAY. FRONT WILL MOVE ACROSS SOUTHEAST OREGON LATER THIS MORNING
AND SOUTHWEST IDAHO EARLY THIS AFTERNOON. A SIGNIFICANT
PRECIPITATION BAND FORMS ALONG THE NORTH FLANK OF THE UPPER LEVEL
LOW AS IT MOVES ACROSS NORTHERN CALIFORNIA TONIGHT AND CENTRAL
NEVADA ON MONDAY. THE PRECIPITATION BAND SETS UP ALONG THE
NEVADA/IDAHO BORDER EARLY MONDAY AND EXPANDS NORTHWARD INTO THE
SNAKE RIVER PLAIN AND BOISE MOUNTAINS BY 5 AM MONDAY MORNING.
SHOULD SEE SIGNIFICANT SNOW FROM THE OWYHEE MOUNTAINS THROUGH
SOUTHERN TWIN FALLS COUNTY ON MONDAY. COULD EVEN SEE SOME SNOW
FLAKES IN THE WESTERN SNAKE RIVER PLAIN FROM BOISE THROUGH TWIN
FALLS MONDAY MORNING AS WELL. HAVE UPGRADED THE WINTER STORM
WATCH TO WINTER WEATHER ADVISORY FOR OUR SOUTHERN IDAHO ZONES.
GUSTY NORTH- NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE LOW
PRESSURE SYSTEM MONDAY AFTERNOON ACROSS SOUTHEAST OREGON AND
WESTERN PARTS OF SOUTHWEST IDAHO MONDAY AFTERNOON. HAVE ISSUED A
WIND ADVISORY MOST OF OUR OREGON ZONES. TEMPERATURES WILL BE A
FEW DEGREES BELOW NORMAL TODAY AND ABOUT 10 DEGREES BELOW NORMAL
ON MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...UPPER LEVEL TROUGH WILL
MOVE OUT OF THE REGION ALONG THE COLORADO/WYOMING BORDER TUESDAY.
DRIER AIR WILL MOVE INTO THE REGION. A WEAK TROUGH FROM THE GULF OF
ALASKA SPLITS OFF THE PARENT FLOW AND DIGS SOUTH ALONG THE WEST
COAST WEDNESDAY. COOLER AIR ALOFT COMBINED WITH SURFACE HEATING
DURING THE DAY WILL SPARK SHOWERS AND ISOLATED THUNDERSTORMS
WEDNESDAY AND THURSDAY AFTERNOON. UPPER LEVEL RIDGING BUILDS ALONG
THE WEST COAST FRIDAY KEEPING OUR REGION UNDER RELATIVELY COOL
NORTHWEST FLOW ALOFT. SHOWERS WILL BE POSSIBLE IN THE CENTRAL IDAHO
MOUNTAINS THROUGH SUNDAY WHILE SOUTHEAST OREGON WILL BE DRY.
TEMPERATURES WILL GRADUALLY WARM TO SLIGHTLY ABOVE NORMAL BY
THURSDAY AND CONTINUE THROUGH SUNDAY.
&&
.AVIATION...GENERALLY VFR. SCATTERED SHOWERS DEVELOPING SUNDAY
AFTERNOON. WIDESPREAD MVFR-IFR DEVELOPING IN RAIN/SNOW SOUTHEAST OF
A KBNO-KBKE LINE AFTER 06Z/MON WITH SNOW LEVELS LOWERING TO 4500FT
IN SE OREGON AND 6500FT OVER CENTRAL ID MOUNTAINS. WINDS ALOFT AT
10KFT MSL...NORTHWEST 10-20KT. SURFACE WINDS...WEST TO NORTHWEST 10-
20KT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY
NIGHT IDZ015-029-030.
OR...WIND ADVISORY FROM NOON MDT /11 AM PDT/ MONDAY TO MIDNIGHT MDT
/11 PM PDT/ MONDAY NIGHT ORZ062>064.
&&
WWW.WEATHER.GOV/BOISE
WWW.FACEBOOK.COM/NWSBOISE
WWW.TWITTER.COM/NWSBOISE
SHORT TERM...JDS
LONG TERM....KA
AVIATION.....KAThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:55 AM PDT | Winter Weather Advisory | BOI | Owyhee, Twin Falls | 44 hr |
Nearby
Wind Advisories in Idaho, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.